question-icon

Suggest treatment for autism and ADHD

default
Posted on Wed, 26 Nov 2014
Question: SIR, MY SON AGED 14 WITH WEIGHT 50KG. HE IS TAKING THE RISPERODONE 1MG-0-2MG,ARIPMT0-0-5MG(FROM 01/11/2014),TOPIRAMATE 25MG 1-0-1 TRIHEXYPHENIDYL HYDROCHLORIDE 2MG 1-0-0, TOLAZ-MD 2.5, 0-0-1 EMITIL PLUS KIT 0-0-1(chlorpromazine100MG +TRIHEXYPHENIDYL2MG. HE IS A AUTISUM AND ALSO AFFECTED BY SPEECH DELAY,ADHD
doctor
Answered by Dr. Seikhoo Bishnoi (29 minutes later)
Brief Answer:
Autism and ADHD

Detailed Answer:
Hello Welcome to HCM

I have read your query and I can understand your problem. Your son 14 years old is suffering from Autism and ADHD. He is currently on following drugs-

- Risperidone 3 mg per day (anti-psychotic drug SGA)
- Aripiprazole 5 mg per day (anti-psychotic drug SGA)
- Tolaz MD 2.5 mg per day (anti-psychotic drug SGA)
- Emitil plus kit chlorpromazine 100+ THP 2 mg (anti-psychotic drug FGA)
- Topiramate 50 mg per day (mood stabiliser)
- Trihexyphenidyl 2 mg per day (anti cholinergic)

He is currently taking 3 type of second generation anti-psychotic drugs and one type of First generation anti-psychotic drug. These drugs are used in psychotic disorder but can also be used to decrease aggression in bipolar disorder, in autism or ADHD also. But as per my opinion he is being a little over prescribed. Though I have not seen him and you have not mentioned his symptoms in query but use of 4 anti-psychotics drugs in a young patient is not recommended as per guidelines.

Topiramate is fine and can control his mood symptoms. THP is given to him to prevent Extrapyramidal side effects due to these antipsychotic drugs.

As per my opinion consider taking opinion for one more doctor regarding his clinical condition.

Hope this helps you, if you have more doubts you can ask again. Kindly mention his symptoms in detail.

Thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Seikhoo Bishnoi (22 hours later)
HE IS ALWAYS EATING SOMETHING. THIS IS OUR MAJOR PROBLEM NOW. HE IS ALSO TAKING LOT OF WATER AND URINATE IN BED IN NIGHT.
doctor
Answered by Dr. Seikhoo Bishnoi (4 minutes later)
Brief Answer:
Due to drugs

Detailed Answer:
Hello again

He is having increased appetite because of medicines he is taking. Olanzapine, Risperidone, Chlorpromazine are main drugs that are increasing his appetite. Even aripiprazole is also involved in increasing appetite. This is the reason of eating too much.

Excess sedation caused by multiple drugs is the reason that he is not able to control his bladder functions.

Thanks, you can ask again if you have more questions.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Seikhoo Bishnoi (14 hours later)
SIR, IS THERE IS ANY MEDICINE TO CONTROL THAT APPETITE PROBLEM. PL ADVISE
doctor
Answered by Dr. Seikhoo Bishnoi (2 hours later)
Brief Answer:
Already prescribed

Detailed Answer:
He has already given Aripiprazole and also taking Topiramate. Aripiprazole is an anti-psychotic and is metabolically safe.

Topiramate is a mood stabiliser which tend to decrease weight and appetite.

Thanks, you can ask again if you have more questions.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5187 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for autism and ADHD

Brief Answer: Autism and ADHD Detailed Answer: Hello Welcome to HCM I have read your query and I can understand your problem. Your son 14 years old is suffering from Autism and ADHD. He is currently on following drugs- - Risperidone 3 mg per day (anti-psychotic drug SGA) - Aripiprazole 5 mg per day (anti-psychotic drug SGA) - Tolaz MD 2.5 mg per day (anti-psychotic drug SGA) - Emitil plus kit chlorpromazine 100+ THP 2 mg (anti-psychotic drug FGA) - Topiramate 50 mg per day (mood stabiliser) - Trihexyphenidyl 2 mg per day (anti cholinergic) He is currently taking 3 type of second generation anti-psychotic drugs and one type of First generation anti-psychotic drug. These drugs are used in psychotic disorder but can also be used to decrease aggression in bipolar disorder, in autism or ADHD also. But as per my opinion he is being a little over prescribed. Though I have not seen him and you have not mentioned his symptoms in query but use of 4 anti-psychotics drugs in a young patient is not recommended as per guidelines. Topiramate is fine and can control his mood symptoms. THP is given to him to prevent Extrapyramidal side effects due to these antipsychotic drugs. As per my opinion consider taking opinion for one more doctor regarding his clinical condition. Hope this helps you, if you have more doubts you can ask again. Kindly mention his symptoms in detail. Thanks